Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: "burning" from meds

Posted by Alex on April 26, 1999, at 20:28:56

In reply to Re: "burning" from meds, posted by Laurie on April 23, 1999, at 12:04:46

> > > I have been put on Prozac and Pamelor for treatment of chronic headache (the result of a viral infection). Both medications have caused me to have a severe burning sensation on my head (with prozac it spread from head to toe). Both were low doses. Now I'm stuck with this sensation even after stopping the meds. Help -- what is this???
> >
> > Burning of the skin may be a symptom of anxiety. Discontinuing certain medicines such as benzodiazepines may cause a burning sensation in the jaw, mouth or tongue. There is a poorly understood disorder, the burning mouth syndrome, that may persist after more generalized burning sensations have subsided. Burning in the extremities (causalgia) may be
> > associated with peripheral neuropathies such as those found with type I diabetes mellitus. I cannot explain your generalized burning sensations, but I would consider consulting a neurologist about your headaches and the possibility that your medications triggered an unrecognized anxiety reaction.
> >
> > Alex
> Alex,
> Thanks for your reply. I have seen three neurologists. They all diagnose chronic tension-type headache, but none can explain the burning sensation and why it began and worsens with antidepressants. Frankly, it doesn't feel like a headache to me (I've had more than my share). My internist feels it's a dysesthesia. Any ideas about what I can take to deal with this? Tried neurontin, muscle relaxants, they won't let me take pain killers and yes, the pain makes me extremely anxious. I have read that buspirone may be helpful -- any insight?? Thanks!

Buspar is a possibility, but be advised its onset is gradual and it may be several months before you realize your level of anxiety has decreased. At the risk of sounding flaky, have you considered hypnotherapy from a qualified PhD psychologist. Also, in seeing three neurologists, are you satisfied that you got a good complete and comprehensive evaluation from any
one of them including a CAT scan? I would avoid strong pain medications and benzodiazepines as the problems of stopping these after a relatively short period of time (i.e. 30 days) may prove more unpleasant than the symptoms you are treating. They may also obscure new emerging symptoms. Have you considered consulting an allergist? I'm afraid I don't have any good
answers; only a few thoughts. I wish you a quick and complete recovery.
- Alex




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Alex thread:5022